Welcome to the June BC Chemotherapy Discussion.
Looks like summer has finally arrived - All we need now are a few Swifts & Swallows.
This thread is for all of you good folks going through chemotherapy to browse through, ask questions, answer questions and be there for each other in a way only you all know how. If you want to find this post quickly, you can hit the 'Save In My Favourites' button - See discussion tools box on the right >If you need any extra tips, our Chemo Tips Page is something you may find very helpful, and if you find a tip which helped you just reply to share with others who are also going through chemo. One top tip, ask about parking at the hospital where you are being treated; for some Cancer patients parking is either free or heavily discounted - So it's worth asking about.
Macmillan produce this Healthy Eating booklet if you have any diet concerns MAC13612_Healthyeating.pdf
If you need to refer back a month here is a link to The May Discussion which will be being locked to replies soon.
Remember, you're never alone, you have us! while going through this tough part of your runaway mine cart ride.
Don't forget all cancer patients are entitled to a 5 Year Prescription Fee Exemption Card from your GP for meds to help with any side effects.
Fingers crossed for minimal side effects and maximum impact, G n' J
Hi all, I was just wondering have any of you experienced a rash on your face it's like little blisters underneath the skin, its sore to touch and itches, if so what did you use on it, I thought it was a bit of sunburn first even though I have made sure I have had a 30 spf cream on, but it just seems to be worse.
Quite a few have found an antihistamine helps with chemo glow or rash, it's a fairly common issue.
The two most common ones mentioned are Piriton or Loratadine (sold under the name of Claritin)
If you are losing sleep Piriton can make you feel drowsy, if you need to be more alert like for driving etc then Loratadine/Claritin is the better non-drowsy option.
Try not to scratch any blisters if itchy, an open wound is a open door for infection.
Hope it helps, if not phone your onco unit for advice - in fact you could ring them anyway and they may offer you something to avoid going to the chemist ?
Take care, G n' J
Dreamthief thank you, I think I might ring the onco unit later and see if there is anything they might suggest.
Dab.......Are you having chemo? Or something similar ?.The rash you describe sounds like one I got with the Taxotere. I still get it from time to time on my feet.
But I also got a very similar rash when I had a high temperature after an operation with complications. Are you very hot at the moment?
I'm sure I've read one or two others who have had a rash on their faces. Hopefully they will reply too. I think at least one person had their treatment changed because of it so I think if it continues into the morning, I should phone your GP and just check it out. I'd say BCN but I have no idea if that service is still working.
I hope you get it sorted soon.
Hi Lacomtekp yes I had my first chemo session on the 21st of May...my side effects havent been to bad but this on my face is so unsightly, I could really do without, I cut all my hair off in readiness to going bald and now this I look shocking lol
Sorry to hear you have a rash, get some advice. I rang my chemo unit 24 hour emergency line and they were brilliant. Thought I was worrying about nothing but they gave great advice. We all care about what we look like but in my view if you are a knd, understanding, compassionate person which it appears you are that's all you need.
Good luck hope you get it sorted.
HiLindyloo11 /Linda, I rang them earlier and had to send photos so hopefully they will give me something for it:-)
Thank you for your kind words
Speak to your team about the rash. I was told to take antihistamine, and took one for a couple of days after chemo, increasing to two for my 6th and 7th chemo when the rash got worse. I had it on my face, neck and chest as well my hand after the first few sessions. Lacomtekp it's interesting that you still get it. The rash on my hand flared up a bit a month ago when I was poorly, and I have a twitching between my eyes occasionally since starting letrozole, which also makes me feel run down as oestrogen supports the immune system, and think it might be from the chemo. Does the rash look like this (picture taken after 2 Piriton!) Excuse the pink eyes and missing outer eyebrows!
Londonmumof2 that is exactly like my rash, I sent photos to my nurses and they are going to get back to me to see what I can take.
I'm currently sat in the assessment centre where they have taken my blood and just checking I havent got an infection:-)
Whatever cancer throws your way, we’re right there with you.
We’re here to provide physical, financial and emotional support.
© Macmillan Cancer Support 2020
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man (604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: 668265007